MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82885
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil returned inside the coil introducer, also the plunger and retaining were returned.The coil introducer was inspected, and no anomalies were noted.The coil was inspected and was found kinked and stretched.No more damages were found in the device.Functional inspection was performed and observed that the main coil was stuck inside the coil introducer sheath.Microscopic inspection of the main coil was performed and observed that the base zap tip has a smooth surface, no anomalies were noticed.The apex zap tip was detached, (part did not return).Dimensional inspection of the main coil that could be measured were performed and observed that the base zap tip and outer diameter of the primary coil were within specifications.However, the apex zap tip could not be measured and there were lacking fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that coil failed to advance inside catheter.Vascular access was obtained via femoral artery.The target lesion was located in an artery in the liver.A 35 5 mm x 50 mm 2d helical - 35 was selected for use.During the procedure, the device could not be delivered into the angiography catheter normally and smoothly.The device was simply pulled out from the patient's body.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.However, device analysis revealed that fiber bundles were incomplete and apex zap tip was detached.

Brand Name
2D HELICAL - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12285578
Report Number2134265-2021-10116
Device Sequence Number3130306
Product Code KRD
UDI-Device Identifier08714729237242
UDI-Public08714729237242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number82885
Device Catalogue Number82885
Device Lot Number0025819329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight62